Doctor insights on:
How Soon After Overdosing On Acetaminophen Does Jaundice Appear
Jaundice is the accumulation in the body of bilirubin. Normally it is excreted by the liver, via the bile. For a lot of different reasons, sometimes the bilirubin can accumulate. The most common reasons are a problem with the liver or the bile duct. This can make the skin and/or the whites of the eyes turn yellow. If this occurs, see your ...Read more
If a pregnant woman has the jaundice of pregnancy, can she still use tylenol (acetaminophen) for headaches?
Ask you OBGYN: Contrary to popular belief, the use of tylenol (acetaminophen) is not contraindicated in most liver diseases if the total daily dose is < 3000-4000 mg. The exceptions would be acute tyenol overdose and active alcoholic liver disease. I would ask your obstetrician to ensure there is no contraindications from a fetal standpoint. ...Read moreSee 1 more doctor answer
I mistakenly took 4.5 g overdose of acetimenophen over 96 hrs ago. Should i be in the clear? I have pinching pain 2 in under rt rib but no jaundice
See doctor: It is hard to say; the tylenol (acetaminophen) nomogram for toxicity was based on a 7g single dose. Taking 4.5 grams over the course of a day is higher than recommended, but with no symptoms, there's not likely anything to do (especially 96 hours out). The risk also greatly increases with any liver disease. If you are concerned, see your doctor for lft tests to make sure everything is clear. ...Read more
How fast?: Not exactly sure of the question. The overdose occurs at the time you take the med. Unfortunately the fallout from Acetaminophen overdose takes several days to unfold and is generally a miserable way to go. In massive OD death is within a few days. If you or someone you know is considering this please get them to professional help. ...Read more
Usual LFT: Liver function tests such alt, ast (previously known as SGOT and sgpt)and ggt(very sensative) are most often used. Over tests are usually part of a comprehensive metaboic profile that measures electrolytes, other products of liver function, etc.Chronic toxicity even more serious when combined with alcohol. ...Read more
You are OK or dead: Acetaminophen is only toxic at high doses. Recently, because Acetaminophen is added to many different types of over-the-counter medications, a recommendation has been made to decrease the daily recommendation for Acetaminophen from 4000 to 3000 mg per day. Acetaminophen becomes toxic when your bodies stores of glutathionine get used up by metabolizing acetaminophen, resulting in liver failure. ...Read moreSee 2 more doctor answers
Liver damage: If you take more than 8 pills of tylenol pm [or a total of 4, 000 milligrams of any acetaminophen], you can damage your liver seriously. Overdose of antihistamine can cause confusion, drowsiness, seizures, high blood pressure, fast pulse, high temperature, trouble peeing, even seizures. Call your doc or poison control [1-800-222-1222] immediately. ...Read moreSee 1 more doctor answer
Are there any difference in overdose effects from tylenol (acetaminophen) and tylenol (acetaminophen) pm?
Liver failure: Tylenol (acetaminophen) overdose can kill. An overdose of Acetaminophen can cause acute liver failure, which is a highly unpleasant event to go through. It is associated with cerebral edema (swelling of the brain) and blood clots and other nasty complications and can lead to the need for a liver transplant or to death. Tylenol within labeled limits is safe for most people. Taking more can kill. ...Read moreSee 1 more doctor answer
No, needs level, AC: If somebody is overdosed on tylenol (acetaminophen), (acetaminophen) we recommend to give oral activated (ac) charcoal that avidly adsorbs Acetaminophen and may be administered if the patient presents within 1 hour after ingesting. Level needs to be measured to decide about other treatment. Food will not help in decreasing the absorption of the tylenol (acetaminophen). ...Read more
ER now!!: Acetaminophen is one of the few otc drugs that can be lethal on overdose. It is also commonly combined with opiates and opioids in prescription pain meds. If you feel that you have overdosed on acetaminophen, you need to go to the nearest er right now to receive the proper care! ...Read moreSee 1 more doctor answer
N-acetyl Cysteine: Nac is a specific treatment. Other treatment as indicated by symptoms and labs. Don't undertake on your own! ...Read more
Yes: Overdosing on any form of Acetaminophen (tylenol) or any other medicine that contains Acetaminophen (also abbreviated apap) such as in Percocet can be fatal. It blocks the glutathione enzyme in the liver which can send it into acute failure. As the name implies, you can't live without the liver. The "cure" for liver failure is urgent transplantation. ...Read more
Tylenol (acetaminophen) OD: An oversode of tylenol (acetaminophen) can seriously damage the liver. The antidote to tylenol (acetaminophen) overdose is n-acetylcysteine (nac). It must be given within eight hours of ingesion of the tylenol (acetaminophen).Tylenol can destroy the liver if ingested in toxic doses. ...Read moreSee 1 more doctor answer
Not exactly: Interestingly, Acetaminophen has always been considered a safe pain medication when hearing loss was concerned. When the large population study in framingham was analyzed, however, men who regularly took acetaminophen, ibuprofen, and even Aspirin in their younger years were found to have higher rates of hearing loss than those that did not take these medications. ...Read moreSee 1 more doctor answer
Absolutely: It could very well cause fatal consequences. ...Read more
- Talk to a doctor online
- How soon do symptoms appear after exposure?
- How soon does skin cancer appear after being exposed to uv rays?
- How much does it take to overdose on acetaminophen?
- How soon after hiv infection do symptoms appear?
- How soon after being infected with hiv do symptoms appear?
- How soon after getting herpes do the sores appear?
- How long does it take to die from acetaminophen overdose poisoning?
- How soon after eating does the stomach empty?
- How soon does hiv symptoms appear?